Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A topological method for bounded solutions of nonautonomous ordinary differential equations


Author: James R. Ward
Journal: Trans. Amer. Math. Soc. 333 (1992), 709-720
MSC: Primary 34C11; Secondary 58F27
DOI: https://doi.org/10.1090/S0002-9947-1992-1066450-8
MathSciNet review: 1066450
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The existence of bounded solutions to nonlinear nonautonomous ordinary differential equations is studied. This is done by associating the given equation to nonlinear autonomous ones by means of a family of skew-product flows related by homotopy. The existence of a bounded solution to the original differential equation is then related to the nontriviality of a certain Conley index associated with the autonomous differential equations. The existence of nontrivial bounded solutions is also considered. The differential equations studied are perturbations of homogeneous ones.


References [Enhancements On Off] (What's this?)

  • [C] C. Conley, Isolated invariant sets and the Morse index, CBMS Regional Conf. Ser. in Math., no. 38, Amer. Math. Soc., Providence, R.I., 1978. MR 511133 (80c:58009)
  • [F] A. M. Fink, Almost periodic differential equations, Lecture Notes in Math., vol. 377, Springer-Verlag, Berlin, 1974. MR 0460799 (57:792)
  • [K-Z] M. A. Krasnosel'skii and P. P. Zabreiko, Geometrical methods of nonlinear analysis, Grundlehren der Math. Wissenschaften, 263, Springer-Verlag, Berlin, 1984. MR 736839 (85b:47057)
  • [M] E. Muhamadiev, On the theory of periodic solutions of systems of ordinary differential equations, Dokl. Akad. Nauk SSSR (N.S.) 194 (1970), 510-513; English transl., Soviet Math. Dokl. 11 (1970), 1236-1239. MR 0274873 (43:631)
  • [Me-W] M. Memory and J. R. Ward, Jr., Conley index and the method of averaging, J. Math. Anal. Appl. 158 (1991), 509-518. MR 1117579 (92f:34024)
  • [R] K. P. Rybakowski, The homotopy index and partial differential equations, Springer-Verlag, Berlin, 1987. MR 910097 (89d:58025)
  • [Se] G. R. Sell, Topological dynamics and ordinary differential equations, Van Nostrand Rheinhold, London, 1971. MR 0442908 (56:1283)
  • [Sm] J. Smoller, Shock waves and reaction-diffusion equations, Grundlehren der Math. Wissenschaften, 248, Springer-Verlag, New York, 1983. MR 688146 (84d:35002)
  • [W] J. R. Ward, Jr., Conley index and non-autonomous ordinary differential equations, Results in Math. 14 (1988), 191-209. MR 956013 (89m:58133)
  • [W.1] -, Averaging, homotopy, and bounded solutions of ordinary differential equations, Differential and Integral Equations 3 (1990), 1093-1100. MR 1073059 (92k:34039)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 34C11, 58F27

Retrieve articles in all journals with MSC: 34C11, 58F27


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1992-1066450-8
Keywords: Nonlinear, nonautonomous ordinary differential equations, almost-periodic solutions, bounded solutions, Conley index, skew-product flows
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society